Hi All :)
Been looking over several difference sections of these forums for the past few weeks, but never thought I would find myself in here :S
I shall tell my story so that people know whats going on !
I've been 'suffering' with Anxiety ( on and off since I was 21 ) I am now 24. I believe I 'had' it before then, but it effected me only in the way that i felt ALOT of stress, and it rubbed off on my body in other ways - food sensitivities, emotionally up and down. I was also told I have PTSD.
Anyhow, most recent ongoings. On the 11th of October I was taken into Emergency Dep ( the critical assesment team spoke to me over the phone, as I had a gag reflex going on due to Anxiety, and I'm an emotophobic, so it was really freaking me out). Headed into the hospital, and after a bit of a wait :P I was seen by a psych. During the wait, one of the nurses gave me a Valium tablet. I felt fine, and just became sleepy :)
The next day, I headed into the doctor ( my doctor was away) another doctor prescribed me Valium for until I could chat to my psych about meds. I had spoken to my psych about Meds, and had always been anti - meds, but apparantly, as seen from the gag reflex, it was all getting a bit much, had been battling for a while.
So, I was told to take 2.5mg to 5.mg a day as needed. I've never gone in excess of this. As of two days ago, I was put on Zoloft.
On my first day of taking the Zoloft, I took 2.5mg before going into the Doc ( as I was nervous) got the med, took it, and then late in the afternoon, before attempting horse riding ( big step for me as ive been mostly house bound since i came out of hospital 3 weeks ago) I went riding, and suddnely my throat went dry, and I began to panic.
I hopped off the horse, and headed home. I was FREAKING out. I made it till about 10 30 and called the hospital, I said I had taken what I had, and they said take more Valium, you will be fine.
Now, what worries me is dependence. I am VERY new to medication, i have only taken ONE anti biotic tablet in my life, and never use pain relief ( not even after a car accident that landed me in emergency).
My current symptoms are REALLY sweaty hands ( granted its warm here - but I feel relatively cool to be honest) Nauseas, but ONLY when I put food in my mouth, my glands feel all swollen under my tongue, and i feel burpy/need to swallow ( but actually am unable to burp - which of course in turn makes me feel worse, due to the emotophobia. I am shaking, ALOT, and my short term memory has gone really strange. To top it off, my period turned up. HOORAY. lol. Have to love timing eh.
I am worried about withdrawal/side effects. The hospital ( phone call) was to a nurse. She says I have these symptoms because I'm anxious and should just take more Valium. But, I don't want to end up how so many others have - AND this is a new symptom. Ive NEVER had sweaty hands ever - my feet are the same. Also, my arms feel .... weird. Heavy, like when I had Glandular Fever ( think it's called Mono in the U.S).
I need a doctors advice on what is appropriate right now :S.
Im on Zoloft 1 x day, 25mg in the AM
Yesterday I took Zoloft at 9 30 am, Valium 2.5mg at about 3pm, and then Valium 2.5mg at about midnight.
This morning I took Zoloft at 9 30am and about about 12pm took 2.5mg Valium again.
Havn't slept before about 3 - 4 am in weeks, but it doesn't really bother me at the moment, just pop a tv series on and try and relax.
Any help is appreciated. I am TERRIFIED that whilst for NOW Valium might make things easier, coming off would be horrid, and also, my body is not used to medication, and I'm worried I may be getting side effects.
Sorry this post was so long!
Thank you in advance and wishing you ALL the very best. Each and every poster. Never give up :)
This discussion is related to Forum Guidelines - Please read before Posting